Propagation and scattering of SH-waves in semi-infinite domains using a time-dependent boundary element method
Date of Original Version
The propagation and scattering of SH-waves of general form is investigated using the boundary element method. Attention is focused on semi-infinite regions containing subsurface cavities. The analysis is carried out within the context of linear elastodynamic theory formulated as an integral equation. Using a time-dependent Green’s function for the half space, the boundary integral equation is developed and is discretized into a finite set of algebraic relations. A time-stepping algorithm is constructed for the solution of general boundary value-initial value problems. Results of this solution technique are presented for the two-dimensional case of transient waves scattering off of buried stress-free cavities. © 1984 by ASME.
Publication Title, e.g., Journal
Journal of Applied Mechanics, Transactions ASME
Rice, J. M., and M. H. Sadd. "Propagation and scattering of SH-waves in semi-infinite domains using a time-dependent boundary element method." Journal of Applied Mechanics, Transactions ASME 51, 3 (1984): 641-645. doi: 10.1115/1.3167686.